Jump to content
CrazyBoards.org

Gabapentin and weight gain?


Recommended Posts

Hi,

After running the gamut of SSRIs and a SNRI my doctor is thinking of adding gabapentin to the klonopin I already take for panic and social anxiety.

I'm all for trying something new, and have read that it is a fairly begign med (as compared to effexor or paxil).

What I am concerned about is weight gain. Being already 40 pounds overweight and working on losing it, I don't want to take anything that is going to pack on the pounds. I was wondering if anyone has been on gabapentin and, if so, did anyone gain weight from it. From my web research, I've found some webpages that say it is a weight gainer and others that say it is weight-neutral.

Thanks for any info.

Link to comment
Share on other sites

When I was on Neurontin, I didn't gain any weight despite being bed ridden and really thin (108 #).

ETA: I wasn't in bed for being thin or a disease that would make me thin.  Just pain.  (Thanks for dianebea for reminding me of the proper generic name...it has been 7 years since I took it.)

Link to comment
Share on other sites

I was on Neurontin (gabapentin) and gained weight. I think a lot of it was water because my ankles became swollen. As soon as I stopped taking it, I lost the weight pretty quickly. An anesthesiologist I know who runs a pediatric pain clinic told me he believes it causes increased appetite. I recently tried taking it again for sleep, but it made me feel high instead of sleepy.

Diane B

Link to comment
Share on other sites

i take neurontin and i liked it a lot right away.  i gained a little on it but i'm not sure if it was because of the neurontin.

it can be relaxing and can help with anxiety so you might like it a lot.  i felt a better after the first capsule.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...